MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BALLOON CATHETER

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BALLOON CATHETER
Model Number B5-2C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During a foreign body removal process, the subject device was used.The end of the balloon catheter ruptured and fell into the trachea.The user replaced another balloon catheter to remove the broken part and the foreign body.There was no patient injury reported.This is the report regarding the falling of the balloon.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the event occurred since the balloon was not completely shrank when inserted into the endoscope and a load was applied to the balloon.The above device handling has been warned in the instruction manual as follows; confirm that the balloon is completely deflated when inserting the instrument into the endoscope.If the balloon is inflated, the distal end of the instrument may extend from the distal end of the endoscope abruptly.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope and/or instrument.

Brand Name
DISPOSABLE BALLOON CATHETER
Common Device Name
DISPOSABLE BALLOON CATHETER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8761528
Report Number8010047-2019-02414
Device Sequence Number16564112
Product Code EOQ
UDI-Device Identifier04953170047398
UDI-Public04953170047398
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberB5-2C
Device Lot Number85K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1